How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Health
Satisfied Customers: 28149
Experience:  MD
Type Your Health Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

Am I ok to quit xanax? I started a month ago today. I was taking

This answer was rated:

Am I ok to quit xanax? I started a month ago today. I was taking between 1.5 and 2 mg for a while and started tapering two weeks ago. I did 1.5 mg for a day, 1.25 mg for a day, 1 mg for a day, .75 mg for 4 days. Then I did 0.5 mg every other day for 2 days, and 0.25 every other day for another 4 days. It's now been 74 hours since my last 0.25 mg. I feel some discomfort, but it's not horrible.

I did have a pretty intense dream last night, but have felt mostly normal outside of that. The only other symptom is a headache that comes and goes along with ringing in my ears. Am I ok to be done?

mysticdoc :

The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.

mysticdoc :

Hi there,

I am Mysticdoc, experienced Internal Medicine Specialist.

I am here to help you with your concerns.

mysticdoc :

You have tapered pretty fast but so far you are holding up well.

mysticdoc :

But the hard part is done for you.

mysticdoc :

You can now discontinue xanax.

mysticdoc :

The withdrawal symptoms lessen over time.

mysticdoc :

Since 74 hours passed without much problem, you will likely be able to stay away from it.

Customer: Is it normal that the ear ringing seemed to just get a bit worse?
mysticdoc :

However, sometimes, the symptoms may worsen since xanax is long acting.

mysticdoc :

yes it is normal.

mysticdoc :

Usually this should be tolerable.

Customer: Yeah, it's tolerable. Just annoying.
Customer: I just don't want it to turn into seizures or psychosis.
mysticdoc :

That is unlikely

Customer: Do you think either would still be possible considering everything I told you about my dosage, duration, and 74 hours without xanax?
mysticdoc :

that is unlikely since 74 hours passed.

Customer: Ok, good.
Customer: How much longer do you think I'll get headaches and ear ringing?
mysticdoc :


mysticdoc :

usually up to 2 weeks.

Customer: Ok. I feel like my brain and personality has returned, which is great. Can I resume all normal activities at this point?
Customer: Also, can I enjoy a few drinks with my co-workers this week at an event?
mysticdoc :

yes you should be able to.

mysticdoc :

since you are off xanax, few drinks should be fine.

Customer: Ok, sounds good. Anything I should be on the lookout for at this point?
mysticdoc :

insomnia, rebound anxiety are common

mysticdoc :

but should be manageable.

Customer: Ok, and that should only last a couple of weeks as well?
mysticdoc :

yes correct usually

Customer: If not, is there anything I should do?
mysticdoc :

in that case, there are some medications like Vistaril that can be used.

mysticdoc :

Vistaril requires prescription.

Customer: ok. Hopefully it won't even come to that.
Customer: Thank you for your help.
Customer: Oh, one more thing.
Customer: Will these symptoms come and go? Or more likely to be consistent?
mysticdoc :

usually these symptoms should subside over time.

Customer: But, while I do have the symptoms, will they be non stop, or will they be stonger at times and not noticeable at other times?
mysticdoc :

they will fluctuate in intensity

Customer: Got it
Customer: Thank you for your help.
Dr Basu and 2 other Health Specialists are ready to help you

Related Health Questions